Alert archive / Colorado / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 97, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 7, 2020, 7:45 PM MDT for Washington County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2020, 7:45 PM MDT (01:45 UTC)
- Expired
- Jul 7, 2020, 8:15 PM MDT
- In force
- 30 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Washington County, CO
The radar
The Goodland radar (KGLD), 127 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 3790 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
243
WUUS55 KBOU 080145
SVRBOU
COC121-080215-
/O.NEW.KBOU.SV.W.0097.200708T0145Z-200708T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
745 PM MDT Tue Jul 7 2020
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Southeastern Washington County in northeastern Colorado...
* Until 815 PM MDT.
* At 745 PM MDT, a severe thunderstorm was located near Otis, or 10
miles west of Yuma, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
* Locations impacted include...
Otis and Elba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3991 10280 3970 10315 3989 10333 4036 10279
TIME...MOT...LOC 0145Z 223DEG 26KT 4011 10292
HAIL...1.25IN
WIND...60MPH
$$
ENTREKIN1 follow-up statement
655
WWUS55 KBOU 080214
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
814 PM MDT Tue Jul 7 2020
COC121-080224-
/O.EXP.KBOU.SV.W.0097.000000T0000Z-200708T0215Z/
Washington CO-
814 PM MDT Tue Jul 7 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
WILL EXPIRE AT 815 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail and heavy rain are still
possible with this thunderstorm.
LAT...LON 3991 10280 3970 10315 3989 10333 4036 10279
TIME...MOT...LOC 0214Z 223DEG 26KT 4020 10288
$$
ENTREKINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:01 PM MDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 7, 3:01 PM MDT, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 301 PM MDT Tue Jul 7 2020 .SHORT TERM...(This evening through Wednesday) Issued at 301 PM MDT Tue Jul 7 2020 A line of thunderstorms is developing as expected east of Denver and will move east across the plains through the late afternoon hours. Main threat is near severe wind gusts, the rain will mostly be light, and there should be little or no hail. Drier air is moving in behind this. There is still a little convection over the mountains, especially around South Park, which should die by early evening. This leaves a small threat of a few more sprinkles and wind gusts around Denver, but probably not. We hit 99 degrees at DIA early this afternoon before the showers went by, but there wasn't much cooling. Hitting 100 is still possible as there will be a mix of clouds and sun for the rest of the day. We'll have those mountain clouds drifting over this evening along with some enhancement to the normal drainage winds, so it will be a warm evening again, and the winds will keep it warm in the thermal belt areas all night. On Wednesday a weak frontal boundary will drop across the plains early. There will be a little puff of north winds, and between this and a degree or two of cooling aloft, we should wind up with slightly cooler highs on Wednesday. Still hot though, and with the drying more sunshine. There should still be some convective clouds and maybe a few sprinkles over the mountains, but we'll have a minimum of precipitation. Current forecast for Wednesday looks good, still mid 90s in the Denver area. See below for fire weather information. .LONG TERM...(Wednesday night through Tuesday) Issued at 301 PM MDT Tue Jul 7 2020 The airmass will remain hot and mainly dry with above normal temperatures expected, as a ridge of high pressure aloft remains centered over Arizona and New Mexico through the period. Wednesday night through Friday, the flow aloft will be generally westerly. The low levels remain quite dry over most of Colorado with very warm mid level temperatures suppressing most of the thunderstorm potential over the forecast area. Higher dewpoints back into the far northeast plains each night, but they then mix out in the afternoon and shift eastward into NE/KS. Consequently the overall threat for thunderstorms will be low. A weak upper level disturbance is expected to move across northern CO on Thursday, with isolated high based thunderstorms possible at that time. Main concern will be dry lightning and gusty outflow winds. By Friday, the 600 dm ridge at 500 mb builds over the Four Corners, which should kill the potential for any deep convection and drive the afternoon temperatures towards the century mark across the urban corridor and northeast plains. The location of the ridge changes very little over the weekend, but the models show some subtropical moisture starting to develop over western CO on Sunday. This could result in a slight chance of thunderstorms but any rainfall will be limited. The beat goes on into early next week. Hot and dry with isolated late day thunderstorms possible. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 301 PM MDT Tue Jul 7 2020 VFR through Wednesday. Isolated high based showers or thunderstorms will be in the Denver area through 00z and a few wind shifts with gusts to 30 knots are likely. Otherwise south to southwest winds with gusts to 25 knots will develop late this afternoon and diminish by around 06z. && .FIRE WEATHER... Issued at 301 PM MDT Tue Jul 7 2020 Tonight will be warm with limited humidity recovery and enhanced winds in areas prone to southwest drainage flow. Winds will be lighter on the plains on Wednesday, along with slightly cooler temperatures behind a weak cold front. It will still be hot and dry though, and breezy for a few hours in the morning behind the front. The mountains will have another hot day with even lower humidities and gusty winds redeveloping in the afternoon. The fire danger will remain high over much of the region through early next week. Fuels will be dry, with hot temperatures and very low relative humidities in the afternoon. Additional watches will likely be needed, but it will be more dependent on where the stronger winds will be. At this time, the models show the best combination of low rh and wind over North, Middle and South Park on Thursday and Friday afternoon. The focus appears to shift more the the Palmer Divide and Northeast Plains over the weekend. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for COZ211-213-214- 217-246>251. Red Flag Warning from 10 AM to 8 PM MDT Wednesday for COZ211-213- 214-217. && SHORT TERM...Gimmestad LONG TERM...Cooper AVIATION...Gimmestad FIRE WEATHER...Cooper
Hazardous weather outlook, Jul 7, 11:11 AM MDT, 8 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1111 AM MDT Tue Jul 7 2020 COZ030>051-081715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1111 AM MDT Tue Jul 7 2020 ...VERY HIGH FIRE DANGER TODAY AND TOMORROW... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Fire danger will be very high this afternoon as winds increase and combine with hot temperatures and low humidity. The worst conditions will be in the mountain valleys, and over the eastern portion of the plains. Hot temperatures can be expected, with most of the Front Range Urban Corridor and northeast plains pushing close to the century mark. Those working or spending time outdoors today should stay well hydrated by drinking plenty of water, and seek shade if possible. Isolated high based showers and storms will develop this afternoon. Very localized wind gusts to 50 mph will be possible, especially on the eastern plains. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Much of the upcoming week will feature hot temperatures and drier conditions. Fire danger will be very high once again on Wednesday with increasing winds over the mountains, high valleys, and portions of the eastern plains. The most critical conditions can be expected over much of Jackson and Grand Counties where a Red Flag Warning has been issued. Temperatures will reach the mid to upper 90s across the plains and I-25 Corridor each day this week, with a few spots possibly reaching 100 Friday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Gimmestad/Cooper
In the hours before
Special weather statement, Jul 7, 3:21 PM MDT, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Denver CO
321 PM MDT Tue Jul 7 2020
COZ044>046-049-072200-
Washington County CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-Morgan County CO-
Central and East Adams and Arapahoe Counties CO-
321 PM MDT Tue Jul 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELBERT...EASTERN
ARAPAHOE...MORGAN...WESTERN WASHINGTON...EASTERN ADAMS AND NORTH
CENTRAL LINCOLN COUNTIES UNTIL 400 PM MDT...
At 320 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Willard to near Agate, or
along a line extending from 18 miles northeast of Fort Morgan to 20
miles northwest of Limon. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Fort Morgan, Brush, Wiggins, Log Lane Village, Deer Trail, Hillrose,
Prewitt Reservoir, Shamrock, Weldona, Leader, Agate, Twelve-Mile
Corner, Orchard, Cottonwood Valley, Lindon, Snyder, Midway, Goodrich,
Woodrow and Gary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
&&
LAT...LON 4043 10331 3959 10332 3940 10333 3940 10372
3939 10412 4021 10415 4043 10415
TIME...MOT...LOC 2120Z 266DEG 28KT 4047 10357 3947 10398
ENTREKINSpecial weather statement, Jul 7, 4:03 PM MDT, 3 hours 42 minutes before
Special Weather Statement National Weather Service Denver CO 403 PM MDT Tue Jul 7 2020 COZ044>046-048-049-072245- Washington County CO- North and Northeast Elbert County Below 6000 Feet/North Lincoln County CO-Morgan County CO- Central and East Adams and Arapahoe Counties CO-Logan County CO- 403 PM MDT Tue Jul 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELBERT...EASTERN ARAPAHOE...EASTERN MORGAN...WESTERN WASHINGTON...WESTERN LOGAN... EASTERN ADAMS AND NORTH CENTRAL LINCOLN COUNTIES UNTIL 445 PM MDT... At 359 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near North Sterling Reservoir to 7 miles south of Cottonwood Valley, or along a line extending from 14 miles north of Sterling to 20 miles northwest of Limon. Movement was northeast at 25 mph. Wind gusts up to 50 mph will be possible with these storms along with brief heavy rain and small hail. Locations impacted include... Sterling, Brush, Merino, Iliff, Hillrose, Peetz, Gary, Prewitt Reservoir, Shamrock, Padroni, Atwood, North Sterling Reservoir, Willard, Woodlin School, Cottonwood Valley, Logan Corners, Snyder, Midway, Last Chance and Pawnee Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. && LAT...LON 4099 10292 3941 10355 3953 10396 4099 10342 TIME...MOT...LOC 2159Z 233DEG 22KT 4082 10329 3954 10385 ENTREKIN
Special weather statement, Jul 7, 4:45 PM MDT, 3 hours before
Special Weather Statement
National Weather Service Denver CO
445 PM MDT Tue Jul 7 2020
COZ048-049-072330-
Washington County CO-Logan County CO-
445 PM MDT Tue Jul 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON AND CENTRAL
LOGAN COUNTIES UNTIL 530 PM MDT...
At 444 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Peetz to 3 miles east of Midway to 6 miles
southeast of Last Chance, or along a line extending from 12 miles
southwest of Sidney to 7 miles northwest of Akron to 29 miles north
of Limon. Movement was northeast at 20 mph.
Wind gusts up to 50 mph will be possible with these storms along
with brief heavy rain and small hail.
Locations impacted include...
Sterling, Akron, Merino, Iliff, Peetz, Thurman, Anton, Prewitt
Reservoir, Proctor, Padroni, Atwood, Elba, Platner, North Sterling
Reservoir, Burdett, Woodlin School, Logan Corners, Lindon and Midway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
&&
LAT...LON 4100 10281 3957 10315 3957 10363 4000 10352
4000 10347 4019 10348 4100 10327
TIME...MOT...LOC 2244Z 234DEG 19KT 4097 10307 4021 10334 3967 10350
ENTREKINSpecial weather statement, Jul 7, 5:33 PM MDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Denver CO
533 PM MDT Tue Jul 7 2020
COZ048>051-080015-
Phillips County CO-Washington County CO-Sedgwick County CO-
Logan County CO-
533 PM MDT Tue Jul 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WASHINGTON...SOUTHEASTERN
LOGAN...WESTERN PHILLIPS AND SOUTHWESTERN SEDGWICK COUNTIES UNTIL 615
PM MDT...
At 533 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles northwest of St Petersburg to near Lone
Star to 5 miles northeast of Anton, or along a line extending from 16
miles east of Sterling to 19 miles northwest of Yuma to 36 miles
north of Flagler. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms along
with brief heavy rain and small hail.
Locations impacted include...
Akron, Haxtun, Otis, Paoli, Arickaree School, St Petersburg, Highland
Center, Elba, Platner, Burdett, Fairfield and Lone Star.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
&&
LAT...LON 4044 10234 4044 10278 3972 10280 3978 10336
4060 10303 4080 10235
TIME...MOT...LOC 2333Z 248DEG 33KT 4061 10287 4037 10287 3981 10315
ENTREKINSpecial weather statement, Jul 7, 6:49 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service Denver CO
649 PM MDT Tue Jul 7 2020
COZ046-080130-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
649 PM MDT Tue Jul 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELBERT AND NORTHEASTERN
LINCOLN COUNTIES UNTIL 730 PM MDT...
At 648 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Limon, moving east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Arriba.
LAT...LON 3931 10375 3949 10381 3956 10361 3957 10332
3957 10320 3927 10316
TIME...MOT...LOC 0048Z 259DEG 31KT 3940 10365
ENTREKINSpecial weather statement, Jul 7, 7:30 PM MDT, 15 minutes before
Special Weather Statement National Weather Service Denver CO 730 PM MDT Tue Jul 7 2020 COZ049-080215- Washington County CO- 730 PM MDT Tue Jul 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON COUNTY UNTIL 815 PM MDT... At 730 PM MDT, Doppler radar was tracking a strong thunderstorm near Anton, or 27 miles south of Akron, moving northeast at 60 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Otis, Thurman, Arickaree School, Lindon, Anton and Elba. LAT...LON 3991 10280 3957 10316 3958 10361 4036 10279 TIME...MOT...LOC 0130Z 222DEG 51KT 3976 10328 ENTREKIN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:49 PM MDT | Special Weather Statement | BOU | Lincoln | 41 min |
| Jul 7, 7:30 PM MDT | Special Weather Statement | BOU | Washington | 45 min |
| Jul 7, 8:31 PM MDT | Special Weather Statement | BOU | Phillips | 44 min |
| Jul 7, 10:23 PM MDT | Special Weather Statement | BOU | Phillips, Sedgwick | 52 min |
| Jul 7, 10:26 PM MDT | Special Weather Statement | BOU | Logan, Washington | 64 min |
| Jul 8, 4:12 PM MDT | Special Weather Statement | BOU | Logan | 48 min |
| Jul 8, 4:32 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 43 min |
| Jul 8, 5:20 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Sedgwick | 40 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.